MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10601
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that the stent was stuck on the wire.A 2.75x12 synergy drug eluting stent and a rotawire were used in a percutaneous coronary intervention (pci).During the procedure, ablation was completed using rotapro in a challenging lesion and pre-dilation was then performed using two non- bsc balloons.Subsequently, stenting was desired and a synergy stent was loaded into the rotawire.However, the stent became stuck on the wire.Extreme manipulation and excessive force was required to remove the stent from the wire.The procedure was completed with a different device.No complications reported and the patient was not harmed.
 
Additional Manufacturer Narrative
Device is a combination product.The device was returned for analysis.An examination (visual and via scope) of the crimped stent found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal marker bands.The balloon was reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube identified multiple hypotube kinks.An examination (visual and via scope) of the shaft polymer extrusion fount that the outer shaft polymer extrusion was kinked and that the inner polymer extrusion was stretched and twisted at multiple locations.An examination (visual and via scope) of the tip identified tip damage.An attempt was made to load the device onto a 0.014 guidewire, however it failed to load due to inner lumen damage.The dimensional inspection revealed that the outer diameter (od) of the crimped stent was within specification.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8882973
Report Number2134265-2019-09493
Device Sequence Number19432309
Product Code NIQ
UDI-Device Identifier08714729840046
UDI-Public08714729840046
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2021
Device Model Number10601
Device Catalogue Number10601
Device Lot Number0023387992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer09/11/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON- ABBOTT TREK; BALLOON- ABBOTT TREK; BALLOON- ABBOTT TREK